Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 10, NWS Key West, FL

January 29, 2014

NWS Key West, FL issued this small craft advisory at Jan 29, 2014, 10:33 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2014, 10:33 AM EST (15:33 UTC)
Expired
Jan 30, 2014, 10:37 AM EST
In force
24 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

797 
WHUS72 KKEY 291533
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1033 AM EST WED JAN 29 2014

GMZ033-034-292100-
/O.NEW.KKEY.SC.Y.0010.140129T1533Z-140129T2100Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
1033 AM EST WED JAN 29 2014

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE EXTREME SOUTHEASTERN GULF OF MEXICO BEYOND FIVE
FATHOMS...INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL

* WINDS AND WAVES...A NORTHERLY WIND SURGE ASSOCIATED WITH AN
  APPROACHING COLD FRONT WILL REACH THE EXTREME SOUTHEASTERN GULF OF
  MEXICO THIS AFTERNOON...RESULTING IN RISING WIND AND BUILDING SEA.
  NORTH WINDS WILL INCREASE TO NEAR 20 KNOTS WITH FREQUENT GUSTS NEAR
  25 KNOTS...AND SEAS WILL BUILD FROM 2 TO 4 FEET EARLY TO 4 TO 7
  FEET LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

KASPER
4 follow-up statements
532 
WHUS72 KKEY 292055
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
355 PM EST WED JAN 29 2014

GMZ033-034-300900-
/O.EXT.KKEY.SC.Y.0010.000000T0000Z-140130T1000Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
355 PM EST WED JAN 29 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTH TO NORTHEAST WINDS WILL BLOW NEAR 20 KNOTS
  OVER THE EXTREME SOUTHEASTERN GULF OF MEXICO TONIGHT. SEAS WILL
  BUILD TO 5 TO 8 FEET EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

KASPER
616 
WHUS72 KKEY 300325
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1025 PM EST WED JAN 29 2014

GMZ031-032-035-042>044-055-075-301000-
/O.EXA.KKEY.SC.Y.0010.000000T0000Z-140130T1000Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1025 PM EST WED JAN 29 2014

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE WESTERN FLORIDA STRAITS...HAWK CHANNEL...FLORIDA
BAY...AND THE BAYSIDE AND GULF SIDE WATERS.

* WINDS AND WAVES...NORTHEAST WINDS WILL AVERAGE NEAR 20 KNOTS OVER
  THE AFFECTED COASTAL WATERS...AND SEAS WILL BUILD TO AS HIGH AS 7
  FEET IN THE WESTERN FLORIDA STRAITS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 

&&

$$

GMZ033-034-301000-
/O.CON.KKEY.SC.Y.0010.000000T0000Z-140130T1000Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
1025 PM EST WED JAN 29 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTH TO NORTHEAST WINDS WILL AVERAGE NEAR 20
  KNOTS OVER THE EXTREME SOUTHEASTERN GULF OF MEXICO. SEAS WILL BUILD
  TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

CLR
203 
WHUS72 KKEY 300933
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
433 AM EST THU JAN 30 2014

GMZ031-032-042>044-301045-
/O.CAN.KKEY.SC.Y.0010.000000T0000Z-140130T1000Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
433 AM EST THU JAN 30 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THE WATERS OF HAWK CHANNEL...THE BAY SIDE WATERS
NORTH OF THE MIDDLE KEYS...AND FLORIDA BAY.

$$

GMZ033>035-055-075-301600-
/O.EXT.KKEY.SC.Y.0010.000000T0000Z-140130T1600Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
433 AM EST THU JAN 30 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTHEAST WINDS WILL AVERAGE NEAR 20 KNOTS 
  OVER THE AFFECTED COASTAL WATERS...AND SEAS WILL BUILD TO AS 
  HIGH AS 7 FEET IN THE WESTERN FLORIDA STRAITS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

BWC
166 
WHUS72 KKEY 301537
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1037 AM EST THU JAN 30 2014

GMZ033>035-055-075-301645-
/O.CAN.KKEY.SC.Y.0010.000000T0000Z-140130T1600Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1037 AM EST THU JAN 30 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVSIORY FOR NEARSHORE AND OFFSHORE GULF WATERS...AND THE 
WESTERN FLORIDA STRAITS.

$$

DAF

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 10:18 AM EST, 15 minutes earlier.

Area forecast discussion, Jan 29, 10:18 AM EST, 15 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
1018 AM EST WED JAN 29 2014

.DISCUSSION...
CURRENT WEATHER SUMMARY -- A HARD RAIN SWEPT FROM WEST TO EAST
THROUGH THE FLORIDA KEYS LATE LAST NIGHT AND EARLY THIS MORNING...
WITH RAINFALL MEASUREMENTS EXCEEDING ONE INCH IN SEVERAL
COMMUNITIES. THE RAINS WERE ASSOCIATED WITH RAPID DEVELOPMENT OF
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WITHIN A NORTHEAST TO
SOUTHWEST ZONE OF INCREASING BOUNDARY-LAYER MOISTURE CONVERGENCE
ALIGNED OVER THE FLORIDA KEYS. A COMPARISON OF DATA FROM RADIOSONDE
BALLOONS OVER THE LAST 24 HOURS SHOWS BOTH SIGNIFICANT WARMING IN THE
LOWER TROPOSPHERE AND SIGNIFICANT COOLING IN THE MID TROPOSPHERE...
LEADING TO DESTABILIZATION AND A SPIKE IN POTENTIAL BUOYANCY. THE
OVERNIGHT RAIN-COOLED LOW TEMPERATURES AVERAGED RIGHT AROUND 70F...
WHILE WINDS REMAINED MOSTLY LIGHT AND VARIABLE OR LIGHT SOUTH...
EXCEPT LOCALLY HIGHER AND GUSTY NEAR THUNDERSTORMS. CURRENTLY...A
THUNDERSTORM CLUSTER IS MOVING NORTHEASTWARD OVER THE WATERS JUST
SOUTH OF DRY TORTUGAS NATIONAL PARK...WHILE NUMEROUS SHOWERS ARE
MOVING WITHIN A SWATH OVER THE EXTREME SOUTHEASTERN GULF OF MEXICO.
MOSTLY RAIN-FREE CONDITIONS ARE OBSERVED ACROSS FLORIDA KEYS ISLAND
COMMUNITIES...HAWK CHANNEL...AND THE STRAITS OF FLORIDA.
HOWEVER...OPAQUE SKY COVER EQUALS OR EXCEEDS 50 PERCENT OVER MOST OF
THE AREA ALONG AND NORTH OF THE FLORIDA KEYS...WITH MOSTLY SUNNY
SKIES PREVAILING OVER MUCH OF THE STRAITS OF FLORIDA WHICH REMAIN
SOLIDLY IN THE WARM SECTOR. BOTH SATELLITE AND SURFACE OBSERVATIONS
SHOW AN APPROACHING COLD FRONT JUST NORTH OF THE FLORIDA KEYS. THE
PRECEDING ROPE CLOUD APPEARS TO BE WITHIN 50 MILES NORTHWEST OF DRY
TORTUGAS AND WITHIN 100 MILES OF KEY WEST...PER SATELLITE IMAGES.
MARITIME TROPICAL AIR HAS DEVELOPED OVER AND/OR ADVECTED ACROSS THE
FLORIDA KEYS AND ADJOINING COASTAL WATERS THIS MORNING...WITH CURRENT
AIR TEMPERATURES IN THE UPPER 70S AND DEWPOINTS IN THE LOW TO MID
70S.

AFTERNOON FORECAST HIGHLIGHTS -- THE WEATHER PATTERN FAVORS CONTINUED
LARGE-SCALE ASCENT OF WARM...MOIST AIR OVER THE FLORIDA KEYS THIS
AFTERNOON. THE APPROACHING COLD FRONT IS VERY SHALLOW AND IN A DECAY
STAGE...AND LIKELY WILL DECELERATE AND DISINTEGRATE AS IT LIMPS
THROUGH THE FLORIDA KEYS LATER TODAY. HOWEVER...AT THE SAME TIME...
THE FRONTAL ZONE WILL ONLY ADD TO A ZONE OF MOISTURE CONVERGENCE IN
PLACE OVER THE SOUTHERN FLORIDA PENINSULA AND SOUTHEASTERN GULF OF
MEXICO. DEVELOPMENT OF CONVECTION CELLS/SYSTEMS AND ASSOCIATED COLD
POOLS/OUTFLOWS LIKELY WILL PLAY HAVOC WITH THE AREA WIND FIELD LATER
TODAY AND PERHAPS LEAD TO AN EARLIER DE FACTO FRONTAL PASSAGE FROM
COOL OUTFLOW AS NEARBY CONVECTIVE COLD POOLS COALESCE WITH THE
APPROACHING SHALLOW CONTINENTAL AIR MASS.

WE WILL STAY THE COURSE WITH THE FORECAST FOR THIS AFTERNOON. BEST
CHANCE FOR ADDITIONAL MEASURABLE RAINFALL MAY IN FACT BE DURING THE
LATE AFTERNOON HOURS. HOWEVER...THE PROXIMITY OF MESOSCALE BOUNDARIES
AND THE APPROACHING FRONT MAY LEAD TO RAPID IN SITU DEVELOPMENT OF
SHOWERS/STORMS EARLIER.
&&

.MARINE...
A WEAKENING COLD FRONT WILL MOVE SOUTHWARD OVER THE EXTREME
SOUTHEASTERN GULF OF MEXICO AND SOUTHERN FLORIDA PENINSULA THIS
AFTERNOON...APPROACHING THE FLORIDA KEYS THIS EVENING. THE FRONT WILL
STALL NEAR THE FLORIDA KEYS WEDNESDAY AND THURSDAY. A HIGH PRESSURE
SYSTEM WILL SHIFT EASTWARD OVER THE SOUTHERN UNITED STATES FRIDAY
THROUGH SUNDAY.
&&

.AVIATION...
THROUGH 29/19Z...PREVAILING VFR CONDITIONS ARE EXPECTED AT BOTH EYW
AND MTH. FROM 29/19Z-29/24Z...SHORT-LIVED MVFR/IFR CIGS AND OR/VIS
WILL BE LIKELY ANY IN ANY SHOWERS AND THUNDERSTORMS THAT MANAGE TO
IMPACT EITHER OR BOTH ISLAND TERMINALS. AMENDMENTS WILL BE ISSUED AS
NECESSARY...BUT HAVE INSERTED VCTS IN TAF. ISOLATED WIND GUSTS NEAR
30 KNOTS ARE POSSIBLE IN AND NEAR SHOWERS OR STORMS. WINDS WILL SHIFT
NORTHERLY AS THE SURFACE FROPA IMPACTS THE TERMINALS....WITH WINDS
INCREASING TO 12-15KT AND GUSTS OF 20-25KT.
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........KASPER
AVIATION/NOWCASTS.....FUTTERMAN
DATA COLLECTION.......MSB

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.KEYWEST.GOV
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Jan 29, 5:14 AM EST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
514 AM EST WED JAN 29 2014

FLZ076>078-GMZ031>035-042>044-052>055-072>075-301015-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
514 AM EST WED JAN 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA KEYS...AS WELL
AS OVER NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN
TODAY. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE
LIGHTNING STRIKES.

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE
EXTREME WESTERN FLORIDA STRAITS SOUTH OF THE DRY TORTUGAS...AND THE
GULF OF MEXICO AND HAWK CHANNEL TONIGHT AND THURSDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BWC

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 4:21 AM ESTSpecial Marine WarningKEY24 min

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.